Alert archive / Utah / Flash Flood Warnings in 2025
Flash Flood Warning 32, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Sep 30, 2025, 2:56 PM MDT for Carbon County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2025, 2:56 PM MDT (20:56 UTC)
- Expired
- Sep 30, 2025, 6:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Carbon County, UT
The radar
The Salt Lake City radar (KMTX), 214 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
379
WGUS55 KSLC 302056
FFWSLC
UTC007-010000-
/O.NEW.KSLC.FF.W.0032.250930T2056Z-251001T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
256 PM MDT Tue Sep 30 2025
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
The Bear burn scar in...
Northwestern Carbon County in central Utah...
* Until 600 PM MDT.
* At 256 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Bear Burn Scar. Between 0.5 and 0.75 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through Crandall and Bear Canyons, which will impact US 6
between MM 226 and MM 230 near Castle Gate. Muddy flows are also
expected to impact the Price Water Treatment Plant located on the
Price River. The debris flow can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Bear Burn
Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Bear Burn Scar.
* Some locations that will experience flash flooding include...
Castle Gate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry washes is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3968 11092 3979 11100 3981 11091 3971 11083
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JW2 follow-up statements
842
WGUS75 KSLC 302232
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
432 PM MDT Tue Sep 30 2025
UTC007-010000-
/O.CON.KSLC.FF.W.0032.000000T0000Z-251001T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carbon UT-
432 PM MDT Tue Sep 30 2025
...FLASH FLOOD WARNING FOR THE BEAR BURN SCAR REMAINS IN EFFECT
UNTIL 6 PM MDT THIS EVENING FOR NORTHWESTERN CARBON COUNTY...
At 432 PM MDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain over the Bear Burn Scar. Between
0.5 and 0.75 inches of rain have fallen. Flash flooding is ongoing
or expected to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through Crandall and Bear Canyons, which will impact US-6
between MM 226 and MM 230 near Castle Gate. Muddy flows are also
expected to impact the Price Water Treatment Plant located on the
Price River. The debris flow can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Bear Burn Scar.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of areas in and around
the Bear Burn Scar.
Some locations that will experience flash flooding include...
Castle Gate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry washes is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3968 11092 3979 11100 3981 11091 3971 11083
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JW268 WGUS75 KSLC 302351 FFSSLC Flash Flood Statement National Weather Service Salt Lake City UT 551 PM MDT Tue Sep 30 2025 UTC007-010001- /O.EXP.KSLC.FF.W.0032.000000T0000Z-251001T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Carbon UT- 551 PM MDT Tue Sep 30 2025 ...FLASH FLOOD WARNING FOR THE BEAR BURN SCAR WILL EXPIRE AT 6 PM MDT THIS EVENING FOR NORTHWESTERN CARBON COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 3968 11092 3979 11100 3981 11091 3971 11083 $$ JW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 4:03 AM MDT, 10 hours 53 minutes earlier.
Area forecast discussion, Sep 30, 4:03 AM MDT, 10 hours 53 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 403 AM MDT Tue Sep 30 2025 .SYNOPSIS...A system advancing through the area will result in unsettled weather through Tuesday. After a period of generally quieter conditions through the rest of midweek, a deeper system and associated cold front will impact the region Friday into the weekend. && .SHORT TERM (Through 12Z/6AM Thursday)...Morning water vapor loop shows a deepening longwave trough extending from the Pacific into the western CONUS, with an embedded wave currently advancing through the Great Basin. Moisture has continued to increase as this feature pushes in, with analyzed PWAT values around 0.7" to 0.8" (around 150% to 200% of normal). Analysis also shows a weak baroclinic zone moving through accompanied by some low level frontogenesis and subsequent cold air advection. This may further be bolstered by some cold pool propagation from ongoing convection nearer the UT/NV border. All that to say, a more active morning to start off this Tuesday. Synoptic support for ascent will continue to remain elevated pushing into the daytime hours Tuesday. CAM guidance suggests ongoing precipitation will become more widespread and continue to push eastward into the area in the hours following sunrise, especially from central to northern Utah. That said, some of the evening runs of the high res NAM, ARW, and FV3 support increased chances even further down across southwest Utah. Despite moderate mid/upper level support, initial activity through the morning is more likely to lack much in the way of good instability, so would generally anticipate precipitation more showery in nature with a few isolated thunderstorms mixed in. Things get a little trickier moving into the afternoon, mainly due to some questions on how the morning activity evolves. At a minimum, mid level lapse rates should start to steepen, allowing some elevated instability to develop and support a few more thunderstorms. Elsewhere where showers and clouds are less widespread may see a bit more destabilization overall, which in combination with jet support and effective shear ~20-30 kts may support a few more organized/robust updrafts. General CAM consensus would suggest any such corridor currently is favored roughly in an area from around central Millard County eastward to Emery and northward to around Carbon/Duchesne. Still a good deal of uncertainty, but in any stronger storms, would expect better potential for gusty winds and small hail, in addition to moderately heavy rainfall. Quieter conditions broadly will start to settle in moving into the evening hours as the initial wave departs and destabilization wanes. That said, another subtle embedded wave within the longwave trough looks to rotate through and graze the UT/ID border region as the night progresses. Not expecting too much of note, but this looks to trigger a resurgence of some nocturnal shower chances across northern Utah and southwest Wyoming overnight, with best precip chances generally along/north of the I-80 corridor or so. This wave will depart fairly quickly, and with lack of instability, most CAMs suggest precipitation chances more or less begin to wrap up by around sunrise. Through Wednesday the broad Pacific longwave trough will continue to deepen, but models show little semblance of any embedded synoptic trigger mechanism that would move over the forecast region. Moisture will also become a bit more limited in the deep southwesterly flow, and thus think precipitation will largely limited to a widely isolated shower or two along some of the high terrain. Otherwise, this flow will promote temperatures rebounding back upward, with forecast high marks near to a bit above normal for the start of October. .LONG TERM (After 12Z/6AM Thursday)...The long term period features a trough across the western CONUS that will bring a much cooler airmass to the region along with the potential for precipitation. Uncertainty remains high regarding specifics related to precipitation given that ~38% of the guidance turns this open wave passage into a closed low which are notorious for having a lower track predictability. The other 62% of members show a more open wave moving through that would allow for some better predictability. Thursday will be the warmest and driest day of the long term as southerly flow will be in place aiding in temperatures warming several degrees above normal for this time of year. Moisture will also begin to advect into the area ahead of the approaching trough. The majority of guidance keeps this trough as an open or semi-open wave, however guidance has been trending towards the cutoff low scenario over the last several runs. Typically, this type of trend favors the cutoff low scenario even though it's not represented by the majority of solutions (yet). Time will tell. Currently, the wetter scenario is the cutoff low solution. The more widespread precipitation will come along the frontal boundary which should arrive some time between late Friday through Saturday, pending the synoptic evolution of the approaching storm. A reinforcing wave on Sunday will keep precipitation chances elevated, particularly across northern Utah and SW Wyoming. H7 median temperature amongst the ensemble members is 0C by Sunday which would be cold enough to support snow across the higher terrain >8500 feet. The coolest air of the season is in store for this weekend into early next week with highs ~5 degrees below normal in the 60s across more areas. Far southern Utah will be a bit further removed from the colder airmass with temperatures remaining around normal. && .AVIATION...KSLC...VFR conditions will persist for the KSLC terminal through the period. An approaching cold front will increase showery activity ahead of it along with CIGs decreasing, but remaining VFR. Frontal timing is around noon with a transition to light northerly flow with variable winds associated with the showery activity. Afternoon instability could result in some convection with lightning and gusty winds. Precipitation trends down quickly by early evening. .Rest of Utah and Southwest Wyoming...VFR conditions will persist for most terminals across the airspace. A cold front moving across the north will bring showers and isolated thunderstorms along and ahead of the front. CIGs will likely remain above VFR with brief MVFR conditions possible during heavier showers. Southerly winds will be gusty ahead of the front with light northerly flow behind the front along with variable and gusty winds associated with convection. Winds will remain gusty out of the south across the southern airspace with isolated (25% chance) thunderstorm chances during the afternoon. && .FIRE WEATHER...A system and a somewhat diffuse frontal boundary will continue to track through Utah during the day Tuesday. Precipitation chances will increase after sunrise, becoming maximized late morning on through the afternoon hours. A few thunderstorms will be possible especially during the afternoon, carrying the threat of lightning, periods of moderate to heavy rain, small hail, and gusty erratic outflow winds. This activity will primarily be focused across central and northern Utah, with showers and thunderstorms more isolated in nature at areas further south in Utah. Activity will begin to wane through the evening hours, but a quick moving reinforcing impulse will trigger some additional showers through the overnight hours at areas closer to the ID/UT border. Moving into the middle part of the week (Wed/Thu), more stable and dry conditions return. Temperatures also warm given increasing deep southwesterly flow ahead of the next system which will be deepening along the Pacific coast. Precipitation chances will be minimal, but the afternoon hours will feature some modest gusts around 20-30 mph, especially at more exposed locations. The aforementioned deepening Pacific system will start to push inland Friday. Winds will increase ahead of an associated cold frontal boundary, with precipitation chances increasing along the boundary itself. The front looks to push into the area Friday night or so, with elevated precipitation chances lingering into the weekend as the core of the system settles in. Potential for a fairly substantial cooldown remains noted as well, with current forecast carrying above normal temperatures ahead of the front shifting to around 5-10 degrees below normal behind it. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM...Warthen LONG TERM...Mahan AVIATION...Mahan FIRE WEATHER...Warthen For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
Nearby
Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.